Alert archive / Wyoming / High Wind Warnings in 2006
High Wind Warning 18, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Nov 13, 2006, 4:30 AM MST. It took effect at Nov 13, 2006, 8:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2006, 4:30 AM MST (11:30 UTC)
- In effect from
- Nov 13, 2006, 8:00 AM MST
- Expired
- Nov 13, 2006, 5:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 131138 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 430 AM MST MON NOV 13 2006 WYZ063-131200- /O.CAN.KCYS.HW.A.0013.061113T1500Z-061114T0300Z/ SNOWY RANGE- INCLUDING THE CITY OF...CENTENNIAL 430 AM MST MON NOV 13 2006 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WATCH. STRONG AND GUSTY WINDS ARE STILL EXPECTED OVER THE SNOWY RANGE TODAY AND TONIGHT WITH SOME GUSTS IN EXCESS OF 50 MPH POSSIBLE. THIS WILL STILL CREATE ADVERSE CONDITIONS AS SIGNIFICANT SNOW IS EXPECTED TO FALL OVER THE AREA TONIGHT INTO TUESDAY. $$ WYZ061-062-065-132300- /O.UPG.KCYS.HW.A.0013.061113T1500Z-061114T0300Z/ /O.NEW.KCYS.HW.W.0018.061113T1500Z-061114T0300Z/ SOUTHWEST CARBON-NORTH CARBON-LARAMIE VALLEY- INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW... LARAMIE 430 AM MST MON NOV 13 2006 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. AN UPPER LEVEL LOW PRESSURE AREA IS EXPECTED TO MOVE INTO THE REGION TODAY WITH A VERY STRONG JET STREAM EXPECTED TO ENTER THE REGION. THE STRONG WINDS ALOFT WILL COMBINE WITH AN INCREASE IN THE SURFACE PRESSURE GRADIENT TO ALLOW FOR STRONG AND GUSTY WINDS TO DEVELOP OVER THE AREA THIS MORNING...CONTINUING INTO THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OVER 60 MPH ARE EXPECTED...WHICH CAN LEAD TO PROPERTY DAMAGE. $$ WYZ064-066-067-069-132300- /O.UPG.KCYS.HW.A.0013.061113T1900Z-061114T0700Z/ /O.NEW.KCYS.HW.W.0018.061113T1900Z-061114T0300Z/ NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...GARRETT...BUFORD...HORSE CREEK... WHEATLAND...GUERNSEY...CHEYENNE 430 AM MST MON NOV 13 2006 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. AN UPPER LEVEL LOW PRESSURE AREA IS EXPECTED TO MOVE INTO THE REGION MONDAY AS A VERY STRONG JET STREAM MOVES OVERHEAD. THE STRONG WINDS ALOFT WILL COMBINE WITH AN INCREASE IN THE SURFACE PRESSURE GRADIENT TO ALLOW FOR STRONG AND GUSTY WINDS TO DEVELOP OVER THE AREA BY EARLY THIS AFTERNOON...AND CONTINUE INTO THIS EVENING. THE LARAMIE RANGE COULD SEE SUSTAINED WINDS OUT OF THE WEST OF 50 MPH WITH GUSTS TO OVER 70 MPH...WHILE THE ADJACENT PLAINS OF PLATTE COUNTY AND WESTERN LARAMIE COUNTY COULD SEE SUSTAINED WINDS OF 40 MPH WITH GUSTS TO OVER 60 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
2 follow-up statements
000 WWUS75 KCYS 132214 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 314 PM MST MON NOV 13 2006 WYZ061>067-069-140000- /O.EXT.KCYS.HW.W.0018.000000T0000Z-061114T0000Z/ SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW... CENTENNIAL...GARRETT...LARAMIE...BUFORD...HORSE CREEK... WHEATLAND...GUERNSEY...CHEYENNE 315 PM MST MON NOV 13 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM... WINDS ARE EXPECTED TO DROP OFF SOME AFTER SUNSET...AND SO THE HIGH WIND WARNING WILL END AT 5 PM. STRONG WINDS WILL CONTINUE THE REST OF THIS AFTERNOON WITH SPEEDS OF 30 TO 40 MPH AND SOME GUSTS OF 50 TO 60 MPH. SOME GUSTS OF 60 TO 70 MPH ARE POSSIBLE IN THE MOUNTAINS. THE WINDS WILL DECREASE BELOW HIGH WIND CRITERIA AROUND SUNSET. MOTORISTS SHOULD REMAIN CAUTIOUS THROUGH THIS AFTERNOON...ESPECIALLY IF DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES ON NORTH/SOUTH HIGHWAYS. $$
000 WWUS75 KCYS 132349 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 449 PM MST MON NOV 13 2006 WYZ061>067-069-140100- /O.EXP.KCYS.HW.W.0018.000000T0000Z-061114T0000Z/ SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW... CENTENNIAL...GARRETT...LARAMIE...BUFORD...HORSE CREEK... WHEATLAND...GUERNSEY...CHEYENNE 449 PM MST MON NOV 13 2006 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE HIGH WIND WARNING FOR SOUTHEAST WYOMING WILL BE ALLOWED TO EXPIRE AT 5 PM. WIND SPEEDS HAVE DECREASED TO LESS THAN WARNING CRITERIA AND WILL CONTINUE TO DECREASE THROUGH THE EVENING. $$ KMD
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Nov 13, 3:15 AM MST, 1 hour 15 minutes earlier.
Area forecast discussion, Nov 13, 3:15 AM MST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
315 AM MST MON NOV 13 2006
.SHORT TERM...TODAY THRU TUESDAY...HIGH CLOUDS SPREADING QUICKLY
EAST ACROSS THE CWA EARLY THIS MORNING AS A PRECURSOR TO A
SIGNIFICANT SYSTEM WHICH WILL AFFECT THE CWA TODAY INTO TUESDAY.
FIRST EFFECTS WILL BE TO INCREASE WINDS AS UPPER JET BECOME
FAVORABLY LOCATED AND SFC PRESS GRADIENT INCREASES AS LEE TROUGH
DEEPENS OVER FAR ERN WY AND COLORADO. HAVE UPGRADED WIND WATCHES TO
WARNINGS AS MODELS AND IN HOUSE PROGS CONTINUE TO FAVOR A STRONG
WIND EVENT...STARTING THIS MORNING OVER THE LOWER ELEVS OF THE WRN
CWA THEN SHIFTING OVER AND JUST EAST OF THE LARAMIE RANGES THIS
AFTERNOON. LESSER WINDS CONTINUE TO BE PROGGED OVER THE SRN MTNS
THUS HAVE OPTED TO CANCEL THE WIND WATCH THERE BUT CERTAINLY NOT
CLEAR AS SIG SNOW WILL DEVELOP OVER THAT AREA THIS EVENING. WITH
GOOD OMEGA IN FAVORABLE SNOW GROWTH REGION OF ATMOSPHERE AND GOOD
OROGRAPHIC DIRECTION HAVE UPGRADED WINTER STORM WATCH TO WARNING FOR
TONIGHT INTO TUESDAY WHERE 12-16 INCHES LOOK LIKELY...ESPECIALLY
OVER THE SIERRA MADRES. BACK OVER THE ERN PLAINS/NEB PANHANDLE
BREEZY TO WINDY CONDITIONS SHOULD CONTINUE OVERNIGHT AND TUESDAY AS
SFC LOW TREKS FROM ERN COLORADO INTO KS WITH GOOD NW FLOW. MAY NEED
A WIND ADVY FOR THE PANHANDLE TUESDAY BUT LATER SHIFTS CAN ANALYZE
THAT NEED. BY FAR BULK OF PRECIP...MOSTLY SNOW...WILL FALL OVER THE
MTNS BUT SOME SNOW SHOWERS SHOULD BE ABLE TO SPREAD OVER THE PLAINS
MAINLY TUESDAY MORNING AS SFC FLOW TURNS MORE UPSLOPE.
.LONG TERM...TUESDAY NIGHT THROUGH MONDAY. RAIN AND SNOW SHOWERS
WILL SLOWLY TAPER OFF TUESDAY EVENING. THE SIERRA MADRE AND MEDICINE
BOW MOUNTAINS COULD POTENTIALLY RECEIVE UP TO ANOTHER 2 TO 3 INCHES
OF SNOW BY WEDNESDAY MORNING. ALSO COULD RECEIVE WIND GUSTS UP TO 25
TO 30 MPH IN THE MOUNTAINS DURING THE EVENING...THUS VISIBILITIES
MAY BE BRIEFLY REDUCED AT TIMES DUE TO THE BLOWING SNOW. STRONG AND
GUSTY WINDS OVER THE NEBRASKA PANHANDLE DECREASE THROUGH EVENING AS
THE UPPER LEVEL SYSTEM QUICKLY MOVES EAST...WITH CLEARING SKIES BY
WEDNESDAY MORNING. THE COMBINATION OF SNOW COVER AND COLD AIR BEHIND
THE SYSTEM WILL RESULT IN COLDER MORNING TEMPERATURES ON WEDNESDAY.
EXPECT LOW TEMPERATURES TO BE IN THE TEENS TO AROUND 20F
DEGREES...WITH SINGLE DIGITS IN THE MOUNTAINS. UPPER LEVEL RIDGE
BUILDS IN OVER THE AREA ON WEDNESDAY AND THURSDAY. NEARLY 5F DEGREES
WARMING TREND ON WEDNESDAY...WITH THE WARMEST TEMPERATURES EXPECTED
ON THURSDAY. HIGHS ON THURSDAY WILL BE IN THE MID TO UPPER
50S...WITH MID 40S WEST OF LARAMIE AND 30S IN THE MOUNTAINS. BOTH
GFS AND ECMWF INDICATES A WEAK UPPER LEVEL SHORTWAVE TROUGH MOVING
ACROSS MONTANA AND INTO NORTH DAKOTA THURSDAY NIGHT INTO FRIDAY.
THIS SYSTEM WILL HAVE LITTLE IMPACT ACROSS MUCH OF SOUTHEAST WYOMING
AND THE NEBRASKA PANHANDLE. HIGH TEMPERATURES WILL COOL NEARLY 3 TO
5F DEGREES ON FRIDAY WITH BREEZY CONDITIONS AND A SLIGHT CHANCE OF
SNOW SHOWERS FOR THE MOUNTAINS. MODELS BOTH INDICATE HIGH PRESSURE
BUILDING OVER THE AREA ONCE AGAIN FROM SATURDAY THROUGH
MONDAY...THUS RELATIVELY QUIET IN THE EXTENDED WITH MAINLY DRY
CONDITIONS.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING FROM 8 AM TO 8 PM WYZ061..062..065.
HIGH WIND WARNING NOON TO 8 PM WYZ064..066..067..069.
WINTER STORM WARNING FROM 8 PM TO NOON TUESDAY FOR WYZ063.
NE...NONE.
&&
RE/MGHazardous weather outlook, Nov 13, 4:24 AM MST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 424 AM MST MON NOV 13 2006 WYZ061-062-065-141130- SOUTHWEST CARBON-NORTH CARBON-LARAMIE VALLEY- 424 AM MST MON NOV 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF A STRONG JET ALOFT AND TIGHTENING OF THE SURFACE PRESSURE GRADIENT WILL CAUSE WINDY CONDITIONS ACROSS PORTIONS OF CARBON COUNTY. THUS A HIGH WIND WARNING WILL BE IN EFFECT FROM 8 AM TO 8 PM MST TODAY. STRONG SOUTHWEST TO WESTERLY WINDS WILL INCREASE THROUGH THE EARLY MORNING WITH SUSTAINED WINDS OF 35 TO 45 MPH AND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HIGH WIND WARNING CONTINUES IN EFFECT UNTIL 8 PM MST. A STRONG UPPER LEVEL TROUGH WILL MOVE ACROSS SOUTHEAST WYOMING TONIGHT THROUGH TUESDAY...BRINGING SNOW SHOWERS. SNOW SHOWERS WILL TAPER OFF BY EARLY EVENING TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ064-066-067-069-141130- NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- 424 AM MST MON NOV 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF A STRONG JET ALOFT AND TIGHTENING OF THE SURFACE PRESSURE GRADIENT WILL CAUSE WINDY CONDITIONS ACROSS SOUTH CENTRAL WYOMING. THUS A HIGH WIND WARNING WILL BE IN EFFECT FROM NOON TO 8 PM MST TODAY. STRONG SOUTHWEST TO WESTERLY WINDS WILL INCREASE THROUGH THE EARLY MORNING WITH SUSTAINED WINDS OF 35 TO 45 MPH AND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HIGH WIND WARNING CONTINUES THROUGH 8 PM MST TONIGHT. A STRONG UPPER LEVEL TROUGH WILL MOVE ACROSS SOUTHEAST WYOMING TONIGHT THROUGH TUESDAY...BRINGING A MIX OF RAIN AND SNOW SHOWERS ON TUESDAY. SHOWERS WILL TAPER OFF BY EARLY EVENING TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ059-060-068-070-141130- CONVERSE-NIOBRARA-GOSHEN-PINE BLUFFS- 424 AM MST MON NOV 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF A STRONG JET ALOFT AND TIGHTENING OF THE SURFACE PRESSURE GRADIENT WILL CAUSE WINDY CONDITIONS TODAY. STRONG SOUTHWEST TO WESTERLY WINDS WILL INCREASE THROUGH THE EARLY MORNING WITH SUSTAINED WINDS OF 25 TO 30 MPH AND GUSTS IN EXCESS OF 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG UPPER LEVEL TROUGH WILL MOVE ACROSS SOUTHEAST WYOMING TONIGHT THROUGH TUESDAY...BRINGING A MIX OF RAIN AND SNOW SHOWERS. SHOWERS WILL TAPER OFF BY EARLY EVENING TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-141130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 424 AM MST MON NOV 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG UPPER LEVEL TROUGH WILL MOVE ACROSS THE NEBRASKA PANHANDLE TONIGHT THROUGH TUESDAY...BRINGING A MIX OF RAIN AND SNOW SHOWERS ON TUESDAY MORNING THEN SWITCHING TO RAIN SHOWERS DURING THE DAY. IN ADDITION TO THE RAIN...EXPECT BREEZY TO WINDY CONDITIONS IN THE AFTERNOON ACROSS THE NEBRASKA PANHANDLE. SHOWERS WILL TAPER OFF BY EARLY EVENING TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ063-141130- SNOWY RANGE- 424 AM MST MON NOV 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF A STRONG JET ALOFT AND TIGHTENING OF THE SURFACE PRESSURE GRADIENT WILL CAUSE WINDY CONDITIONS ACROSS THE SIERRA MADRE AND MEDICINE BOW MOUNTAINS TODAY. STRONG SOUTHWEST TO WESTERLY WINDS WILL INCREASE THROUGH THE EARLY MORNING WITH SUSTAINED WINDS OF 35 TO 45 MPH AND GUSTS UP TO 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG UPPER LEVEL TROUGH WILL MOVE ACROSS WYOMING TONIGHT THROUGH TUESDAY...BRINGING HEAVY SNOW. THUS A WINTER STORM WARNING IS IN EFFECT FOR THE SIERRA MADRE AND MEDICINE BOW MOUNTAINS FROM 8 PM MST TONIGHT THROUGH NOON TUESDAY. SNOWFALL ACCUMULATIONS OF 12 TO 16 INCHES WILL BE LIKELY BY MID DAY TUESDAY. STRONG AND GUSTY WINDS UP TO 45 MPH WILL CAUSE BLOWING AND DRIFTING SNOW. TRAVELERS SHOULD USE EXTREME CAUTION AS REDUCED VISIBILITIES IN BLOWING SNOW WILL CREATE HAZARDOUS CONDITIONS. SNOW SHOWERS WILL TAPER OFF BY TUESDAY NIGHT INTO WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 4:30 AM MST | Winter Storm Warning | CYS | 37 hr |
Nearby
High Wind Warnings in Wyoming, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.